MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE
Catalog Number STRAP25
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 4/15/2026.H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.H3 investigational summary: the product was returned to eth for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the strap25 device was received with no visible damage to the external components.To replicate the reported incident, the device was manually activated.During functional testing, fourteen (14) straps were successfully deployed without issue.Following deployment, the device trigger engaged the lock out mechanism as designed, as evidenced by the lock out indicator turning fully orange.After testing, the device was disassembled for a detailed internal inspection, during which no damage or anomalies were identified in the internal components.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached as to what may have caused the reported incident.The reported complaint could not be confirmed.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable straps were used.The customer is informed that the device does not apply the fasteners correctly and jams at the time of the trip.There were no surgical delays reported.There were no patient consequences reported.Additional information was requested.

Brand Name
ETHICON SECURESTRAP
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24886839
Report Number2210968-2026-04001
Device Sequence Number21447692
Product Code GDW
UDI-Device Identifier10705031132993
UDI-Public(01)10705031132993(17)270531(10)10968J
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSTRAP25
Device Lot Number10968J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2026
Initial Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown